Could a Hepatitis B shot have triggered my symptoms?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 6/19/2009 1:47 AM (GMT -7)   
I was feeling a whole lot better last year. I was in college and functioning pretty good. My brain was great too. Anyway, before I was able to do my clinicles at the hospital, I had to take a Hep B shot. I noticed that a few days later, my neck started getting stiff and I had pressure in my head. I was already dealing with fatigue in school and had to push myself, but not nearly as bad as I have now and it seemed to get worse after that shot. Not long after that Hep B shot, I felt like I was getting the flu and just barely finished my last day of clinicles. Ever since then, I've gone downhill. I know it could probably be stress because I was extremely stressed out in school but it's just funny how things happened after this shot.

What do you all think? Anyone have anything similiar happen?
2003 symptoms started;panic attacks,anxiety,heightened senses.
2007 Diagnosed with Lyme. Didn't start treatment.
2008 symptoms came back with a vengence.
2009 Diagnosed with Lyme plus co-infections....Babesia and Bartonella.
Illnesses:-Chronic Lyme Disease,Hashimotos Thyroiditis, Ulcers, Hypoglycemia
Medications:-Biaxin 250mg to start,Mepron,Ultram,Thyro Complex 60mg,Probiotics and supplements


3whiteroses
Regular Member


Date Joined Jun 2009
Total Posts : 184
   Posted 6/19/2009 4:00 AM (GMT -7)   
CajunGrl -

I have been having symptoms for some time, and did not even think Lyme...however, back in January I had a Tetnus shot and it seems that after I had this vacination all my symptoms intensified finally coming to a point where I could not function. I have thought about this on and off and tried to do some research, but I was not able to find anything significant.

I would not be surprised if it did not irritate the Lyme. I'm just not sure...I asked the doc once if the Tetnus shot could have caused my issues and he said no.

Next week I get to see Dr. S in MD for my Lyme - I hoping the doc can shed some light on why I feel crappy. I'm looking forward to my appt.

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 6/19/2009 8:32 AM (GMT -7)   
3WhiteRoses,

I think it could be possible beings that a shot like that stirs up our immune system. At first, I thought it was just stress but now, I think that shot brought my symptoms out. I was functioning one day, then the next 3 months, I could barely get out of bed. It had to have done something. I'm sure that stress was the culprit too but I was stressed the entire time and my symptoms didn't get bad until I took that shot. I think anything is possible.
2003 symptoms started;panic attacks,anxiety,heightened senses.
2007 Diagnosed with Lyme. Didn't start treatment.
2008 symptoms came back with a vengence.
2009 Diagnosed with Lyme plus co-infections....Babesia and Bartonella.
Illnesses:-Chronic Lyme Disease,Hashimotos Thyroiditis, Ulcers, Hypoglycemia
Medications:-Biaxin 250mg to start,Mepron,Ultram,Thyro Complex 60mg,Probiotics and supplements


bablymers
Veteran Member


Date Joined Oct 2006
Total Posts : 1458
   Posted 6/20/2009 2:18 AM (GMT -7)   
Hi CajunGrl,

I agree with your statement about the possibility that a shot stirs up the immune system----after all, that is what it is designed to do. I think because we "lymies" are already stressed from the diseases/environment etc. that the extra stress caused by the ingredients in the shot are too much for us-----maybe like a toxic overload, or over-stimulation of our immune system that causes us to "crash". We were advised by our docs not to get any shots because we were not healthy enough to "take the hit". I do not know the "technical" explanation for this. I think one reason for the bad reaction can be the preservatives in the shots (like ones that use mercury). I also think it is too hard on our immune system to try and take on another "germ" when it is already stressed from everything else it is fighting. I personally think your reaction and also 3whiteroses' is more than a "coincidence". Maybe someday a research paper will be written to prove the connection.

Wishing you all the best, bablymers mom

Turquoise Sky
Regular Member


Date Joined Apr 2009
Total Posts : 250
   Posted 6/20/2009 8:32 AM (GMT -7)   

I hadn't even thought about that, but I actually asked for and got a tetanus shot when seen at the beginning of March.  It never occurred to me that could have been what took me out.  I already had a severe sinus infection and maybe that was enough to knock my immune system down enough, but probably by adding the tetanus it pushed it over the edge! 

Is it safe to get flu shots in the fall then?  Or at least if other infections are under control?

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 18, 2017 10:10 PM (GMT -7)
There are a total of 2,895,268 posts in 317,778 threads.
View Active Threads


Who's Online
This forum has 157381 registered members. Please welcome our newest member, EDinNJ.
289 Guest(s), 9 Registered Member(s) are currently online.  Details
Pirouette, nofistulas, Girlie, Lmgraff, fidsandfrats, quincy, EDinNJ, Lolii, BOB 46


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.